I'm 16 years old and my gynecologist suggested I start minastrin because of my serious irregular periods. They haven't been normal since day one but I'm afraid of gaining weight I recent gained 5 extra pounds (before I started the birth control) and don't want to gain anymore weight. I hope the extra weight I gained is just because I'm going through puberty still but please help idk much about this kind of stuff.
Minastrin is no better or no worse than any other birth control pills, in fact many of them are pretty much identical. Ethinyl estradiol and norethindrone (which is what is in minastrin) is in pretty much all combination oral contraceptives unless they are POPs (or progestin-only birth control pills also known as the "mini-pill") As long as you watch what you eat and eat a healty diet and not consuming too many calories then you wont gain weight. Some women find that birth control hormones make them feel hungrier than usual and so they over eat. If you take care to eat right and get some daily aerobic exercise (like taking a walk even-it doesnt have to be a hard core aerobic work out) you will gain minimal weight. most weight gained through the pill is not fat but water weight from fluid retention so it helps to also avoid added salt as much as possible.
Dietary salt (sodium chloride) in large amounts makes you retain water in your body tissues. Side effects are not inevitable, most people never have any or only mild ones. Bad side effects are rare. Also, keep in mind that most people only bother to fill out "reviews" on medications that didnt work well for them. Most people who have good effects or are pleased with results dont "complain" or write reviews so keep this in mind when you consider reviews. Just because most of the reviews are unfavorable doesnt necessarily mean a drug is "bad". It is just that people are more likely to report bad things than they do good things! :) There are millions of women out there taking Ethinyl estradiol and norethindrone birth control pills who do absolutely fine on them with no problems at all. Side effects are more likely early on when you first start birth control pills. The most common are dizziness, headache, nausea, tender or sore breasts, bloating, constipation etc. These effects usually subside after a few months once your body gets used to the hormones. Ethinyl estradiol and norethindrone pills are very good for helping to regulate your periods. Also, if you decide to become sexually active, you will already be protected if you are taking your pills properly. Be sure to ask questions and be sure you understand how to take the pills and how they work. make sure the gynecologist or one of her/his assistants explains all of this too you! You can always ask myself or kaismama as well. Her and I are pretty well versed on birth control.
hi, i recently just started Minastrin also, and i am 16. but i know how you feel, my doctor told me i will have like a bunch of food cravings and will make me want food more (more than i already do i guess lol) but the pill physically itself will not make you gain weight since there is such a low amount of dosage in the pill. best of luck to you and i hope all goes well for you (:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2015 • 0 answers
Posted 27 Sep 2015 • 0 answers
Posted 27 Oct 2015 • 0 answers
Posted 27 Mar 2016 • 0 answers
Posted 19 Apr 2017 • 0 answers